Connecticut, 2010

Damaging Wind in Connecticut, June 1, 2010

June 1, 2010 · NWS BOX · 1 event in 1 county or zone

A cold front moved across Southern New England, bringing showers and thunderstorms to the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front moved across Southern New England, bringing showers and thunderstorms to the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 1, 3:39 PM EST, 32 minutes earlier.

Area forecast discussion, Jun 1, 3:39 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT TUE JUN 1 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING...
BRINGING ANOTHER ROUND OF SHOWERS AND STRONG THUNDERSTORMS. A WARM
AND DRY DAY IS ON TAP FOR WEDNESDAY AS WEAK HIGH PRESSURE BUILDS
ACROSS THE AREA. WARM AND HUMID WEATHER WILL FOLLOW INTO THE WEEKEND...
BUT A SERIES OF FRONTS SHOULD BRING SCATTERED SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LEFTOVER SHOWERS AND TSTMS END FM NW TO SE THIS EVENING WITH FURTHER
GUSTS 30-38 KTS MAINLY ALONG AND S OF THE MASS PIKE AS WE SEE RADAR
AT 415 PM.

WIDESPREAD 1-3 MI FOG DEVELOPING S COAST NOW.

PATCHY DENSE FOG SHOULD DEVELOP INTERIOR COUNTRYSIDE LATER ON.

OTRW BLENDED NCEP TEMPS FOR THE LOWS OVERNIGHT.

SVR VERF WAS LESS EXTENSIVE THAN ANTICIPATED LATE THIS MORNING BUT
WE'RE CERTAIN OF 45 KNOT GUSTS AND OUR VEL DATA HAD HIGHER IN ORH COUNTY.
WONT BE SURPRISED AT POCKETS OF MACROBURST 50 KTS S OF ORH.

TBOS COMMS CONTS OTS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY... A FINE EARLY SUMMER DAY WITH COOLING COASTAL SEABREEZES.
NOT MUCH TO TALK ABOUT AS COOL FRONT SAGGING SE TONIGHT INTO THE
WATERS WASHES OUT AND THE BERMUDA HIGH REASSERTS CONTROL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEAK HIGH PRESSURE WILL SHIFT OFFSHORE WED NIGHT. NEXT COLD FRONT IS
EXPECTED TO APPROACH THU AS LOW PRESSURE HEADS UP ST LAWRENCE VALLEY.
GFS REMAINS SLOWER THAN MODEL CONSENSUS...BRINGING FRONT THROUGH THU
NIGHT AS OPPOSED TO THU AFTERNOON/EVENING. ALTHOUGH WE THINK GFS IS
PROBABLY TOO SLOW...FACT THAT FRONT BECOMES PARALLEL TO UPPER FLOW
SHOULD PREVENT IT FROM MOVING THROUGH TOO QUICKLY /AS WOULD SURFACE
LOW FORMATION ALONG FRONT/.

WE WILL MAINTAIN CHANCE POPS THU AFTERNOON/EVENING AHEAD OF FRONT...
BUT THIS MAY BE MORE OF A LATER EVENT /THU NIGHT/ WHEN STRONGER LIFT
ASSOCIATED WITH MID LEVEL SHORT WAVE MOVES THROUGH SOUTHERN NEW
ENGLAND. THIS SCENARIO IS DEPICTED BEST BY 09Z SREF/06Z GEFS. AS A
RESULT INCREASED POPS TO LIKELY THU NIGHT.

SEVERE POTENTIAL IS THERE BUT IS UNCERTAIN DUE TO EXTENT OF CLOUD
COVER AND RESULTANT HEATING. MODELS SHOW DECENT MID LEVEL WIND FIELD
40-50KT MOVING THROUGH REGION DURING AFTERNOON AND EVENING. ECWMF IS
MOST PRONOUNCED WITH THIS THREAT SHOWING POTENTIAL FOR 90 DEGREE
HEAT. LATER FORECASTS MAY NEED TO ADJUST FURTHER FOR A GREATER
CONVECTIVE THREAT.

FORECAST BECOMES MORE UNCERTAIN INTO WEEKEND AND EARLY NEXT WEEK.
COLD FRONT IS EXPECTED TO HANG UP NEAR OR JUST S OF NEW ENGLAND FRI
AND SAT...BEFORE ANOTHER LOW TRACKS FROM UPPER GREAT LAKES INTO
SOUTHERN CANADA. THIS SHOULD BRING ANOTHER ROUND OF WET WEATHER LATE
SAT INTO SUN...ALTHOUGH PATTERN DOES NOT APPEAR TO FAVOR A WASHOUT.
SHOULD SEE SCATTERED SHOWERS/POSSIBLE THUNDERSTORMS FROM TIME TO
TIME. DRIER WEATHER SHOULD RETURN LATER MON INTO TUE AS HIGH PRESSURE
BUILDS E INTO MID ATLANTIC STATES.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
TONIGHT...MODERATE CONFIDENCE OF MVFR CIGS/VSBYS MAINLY CENTRAL AND
EASTERN AREAS THROUGH 01Z IN REMAINING SHOWERS/ISO TSTMS...THEN
IMPROVING TO VFR. IFR CIGS/CONDS IN ST DEVELOPING FOG MAY LINGER
ACROSS CAPE COD AND THE ISLANDS THROUGH 11Z OR SO.

KBOS...VFR WITH A SMALL CHC BRIEF MVFR CIGS/VSBYS THROUGH 01Z IN ANY
REMAINING SHOWER OR TSTM.

WEDNESDAY...VFR WITH LOW PROB LINGERING IFR CONDS IN ST/FOG S COAST.

KBOS...VFR WITH AFTN SEA BREEZE. PLS SEE TAF FOR DETAILS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WED NIGHT...MEDIUM CONFIDENCE. VFR.
THU INTO FRI...MEDIUM CONFIDENCE. MVFR IN SCTD SHRA/TS...ESPECIALLY
LATE THU INTO EARLY FRI.
SAT...LOW CONFIDENCE. MVFR CIGS POSSIBLE...ESPECIALLY S COAST.
SUN...LOW CONFIDENCE. MVFR IN SCTD SHRA.

&&

.MARINE...
TONIGHT AND WED...LEFTOVER SCA WILL BE TRIMMED DURING THE EVENING
ALONG E COASTAL MASS AND NARR BAY AS TSTMS DEPART AND WINDS SETTLE.

PRIMARY SCA ALONG THE S COAST LINGERING INTO WED. JUST EXTENDED SOME
OF THOSE OUTER WATERS AT 435 PM AND CWF/MWW POSTS IN A FEW MINUTES.

HAZARDS WILL BE REASSESSED LATER THIS EVENING. WW GUIDANCE WAS TOO
HIGH AT 18Z AND OPTED FOR THE SWANNAM.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

PERSISTENT SW WINDS ARE EXPECTED TO BRING SLOWLY BUILDING SEAS ALONG
S COASTAL WATERS THU INTO FRI...WHICH MAY REQUIRE SCA /4 TO 7 FT/.
SEAS SHOULD SUBSIDE OVER WEEKEND AS FLOW BECOMES OFFSHORE. SERIES OF
COLD FRONTS WILL BRING SCATTERED SHOWERS/TSTMS TO WATERS...
ESPECIALLY THU NIGHT INTO FRI AND SAT NIGHT INTO SUN.

&&

.CLIMATE...
MAY CLM'S ARE POSTED. MONTH OF MAY MEAN TEMPS BELOW AND THEIR PLACE
IN THE 100 PLUS YEARS OF HISTORY.

BOS 62.8 TIED 4TH WARMEST SET IN 1955. WARMEST MEAN 63.7 1880
PVD 62.7 3RD WARMEST. WARMEST 64.2 1944 2ND WARMEST 63.9 1991
BDL 63.3 8TH WARMEST. WARMEST 65.8 IN 1991

ORH 60.6 TIES 9TH WARMEST 1942. WARMEST 64.8 IN 1918.
ALSO RECORD LOW AND RECORD HIGH THIS MONTH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ232-
     235-237.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
     231-233-234-236-251.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR ANZ254>256.

&&

SYNOPSIS...DRAG/JWD
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...JWD
AVIATION...DRAG/JWD
MARINE...DRAG/JWD 438P
CLIMATE...
Hazardous weather outlook, Jun 1, 3:10 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT TUE JUN 1 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-022015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
410 PM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...
MAINLY IN SOUTHEAST MASSACHUSETTS. DAMAGING WINDS ARE THE MAIN
THREAT...ALONG WITH LOCALIZED URBAN FLOODING AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...
AHEAD OF A COLD FRONT APPROACHING FROM THE GREAT LAKES. DAMAGING
WINDS APPEAR TO BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-022015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
410 PM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...
ESPECIALLY FROM MARSHFIELD TO CAPE COD. WIND GUSTS OF 45 KNOTS ARE
THE MAIN THREAT...ALONG WITH FREQUENT LIGHTNING AND POOR VISIBILITY
IN HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...
AHEAD OF A COLD FRONT APPROACHING FROM THE GREAT LAKES. DAMAGING WIND
GUSTS APPEAR TO BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 1, 3:12 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     AUBURN                  42.20N 71.83W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMBS ON WIRES ON RTE 20

0300 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            8 INCH TREE LIMB DOWN

0301 PM     TSTM WND GST     GLOUCESTER              42.62N 70.65W
06/01/2010  M52.00 MPH       ESSEX              MA   MESONET

0304 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
06/01/2010                   WINDHAM            CT   AMATEUR RADIO

            WIRES DOWN

0311 PM     TSTM WND DMG     GLOUCESTER              42.62N 70.65W
06/01/2010                   ESSEX              MA   AMATEUR RADIO

            HOUSE FIRE CAUSED BY LIGHTING ON RIDGE ROAD

0324 PM     TSTM WND DMG     MALDEN                  42.43N 71.06W
06/01/2010                   MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN ON FRANKLIN STREET

0345 PM     LIGHTNING        CUMBERLAND              43.80N 70.26W
06/01/2010                   CUMBERLAND         ME   AMATEUR RADIO

            HOUSE HIT BY LIGHTING ON WINDSONG ROAD

&&

WSIMPSON
Special weather statement, Jun 1, 3:14 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT TUE JUN 1 2010

MAZ020-023-RIZ006-007-012115-
DUKES MA-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON RI-
414 PM EDT TUE JUN 1 2010

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 5 MILES
WEST OF WESTERLY...OR ABOUT 3 MILES EAST OF MYSTIC...MOVING EAST AT
35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WESTERLY...HOPKINTON...
  CHARLESTOWN...SOUTH KINGSTOWN AND NARRAGANSETT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4131 7190 4134 7184 4140 7185 4142 7181
      4145 7180 4148 7104 4148 7115 4145 7118
      4146 7129 4145 7130 4142 7094 4141 7094
      4146 7137 4144 7140 4146 7142 4135 7149
      4137 7152 4137 7159 4132 7173

ME/JFP
Local storm report, Jun 1, 3:22 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     AUBURN                  42.20N 71.83W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMBS ON WIRES ON RTE 20

0300 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            8 INCH TREE LIMB DOWN

0301 PM     TSTM WND GST     GLOUCESTER              42.62N 70.65W
06/01/2010  M52.00 MPH       ESSEX              MA   MESONET

0304 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
06/01/2010                   WINDHAM            CT   AMATEUR RADIO

            WIRES DOWN

0311 PM     LIGHTNING        GLOUCESTER              42.62N 70.65W
06/01/2010                   ESSEX              MA   AMATEUR RADIO

            HOUSE FIRE CAUSED BY LIGHTNING ON RIDGE ROAD

0324 PM     TSTM WND DMG     MALDEN                  42.43N 71.06W
06/01/2010                   MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN ON FRANKLIN STREET

0345 PM     LIGHTNING        CUMBERLAND              43.80N 70.26W
06/01/2010                   XXX                XX   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING ON WINDSONG ROAD

&&

WSIMPSON
Special weather statement, Jun 1, 3:23 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT TUE JUN 1 2010

CTZ002-MAZ009-011-012130-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
423 PM EDT TUE JUN 1 2010

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF RUSSELL TO 11 MILES
NORTHWEST OF BURLINGTON...OR ALONG A LINE EXTENDING FROM 16 MILES
WEST OF CHICOPEE TO TORRINGTON...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GRANVILLE...WESTFIELD...
  SOUTHWICK...BURLINGTON...WEST SPRINGFIELD...GRANBY...CANTON...
  SIMSBURY...AGAWAM...EAST GRANBY...AVON...SUFFIELD...SPRINGFIELD...
  LONGMEADOW...WINDSOR LOCKS...FARMINGTON...EAST LONGMEADOW...
  BLOOMFIELD...WEST HARTFORD...ENFIELD...WINDSOR...NEW BRITAIN...
  HARTFORD...HAMPDEN...EAST WINDSOR...SOUTH WINDSOR...NEWINGTON...
  WETHERSFIELD...EAST HARTFORD...ROCKY HILL AND GLASTONBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4223 7294 4208 7238 4203 7240 4203 7251
      4194 7249 4186 7252 4184 7250 4163 7262
      4162 7270 4160 7271 4173 7301 4180 7302
      4181 7295 4189 7296 4190 7292 4197 7289
      4196 7303 4203 7301 4204 7305 4207 7307

ME/JFP
Special weather statement, Jun 1, 3:57 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT TUE JUN 1 2010

CTZ002>004-012200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
457 PM EDT TUE JUN 1 2010

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 3 MILES WEST OF UNION TO WINDSOR LOCKS TO
4 MILES WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MANSFIELD TO WINDSOR LOCKS TO 4 MILES WEST OF BRISTOL...
MOVING SOUTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLOOMFIELD...BRISTOL...UNION...
  WINDSOR...ELLINGTON...WEST HARTFORD...FARMINGTON...PLAINVILLE...
  EAST WINDSOR...SOUTH WINDSOR...HARTFORD...ROCKVILLE...
  SOUTHINGTON...TOLLAND...NEW BRITAIN...EAST HARTFORD...NEWINGTON...
  EASTFORD...WILLINGTON...WETHERSFIELD...VERNON...WOODSTOCK...
  MANCHESTER...BERLIN...POMFRET...ASHFORD...GLASTONBURY...ROCKY
  HILL...MANSFIELD...BOLTON...PUTNAM...THOMPSON...STORRS...
  COVENTRY...ANDOVER...CHAPLIN...KILLINGLY...MARLBOROUGH...HAMPTON...
  COLUMBIA...DANIELSON...HEBRON...BROOKLYN...WILLIMANTIC...WINDHAM...
  SCOTLAND...CANTERBURY...STERLING AND PLAINFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4181 7295 4188 7296 4200 7282 4201 7182
      4165 7183 4165 7215 4171 7224 4164 7233
      4160 7234 4158 7246 4164 7251 4162 7270
      4155 7282 4157 7284 4157 7295 4164 7294
      4164 7299 4180 7302
Local storm report, Jun 1, 4:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     LIGHTNING        FOXBOROUGH              42.07N 71.25W
06/01/2010                   NORFOLK            MA   AMATEUR RADIO

            LIGHTNING STRIKE WITH DAMAGE TO ELECTRIC PANEL ON
            SPRINGBROOK ROAD

0205 PM     LIGHTNING        MANSFIELD               42.02N 71.22W
06/01/2010                   BRISTOL            MA   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING ON MILL STREET

0300 PM     TSTM WND DMG     AUBURN                  42.20N 71.83W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMBS ON WIRES ON RTE 20

0300 PM     TSTM WND DMG     WORCESTER               42.27N 71.81W
06/01/2010                   WORCESTER          MA   AMATEUR RADIO

            8 INCH TREE LIMB DOWN

0301 PM     TSTM WND GST     GLOUCESTER              42.62N 70.65W
06/01/2010  M52.00 MPH       ESSEX              MA   MESONET

0304 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
06/01/2010                   WINDHAM            CT   AMATEUR RADIO

            WIRES DOWN

0311 PM     LIGHTNING        GLOUCESTER              42.62N 70.65W
06/01/2010                   ESSEX              MA   AMATEUR RADIO

            HOUSE FIRE CAUSED BY LIGHTNING ON RIDGE ROAD

0315 PM     TSTM WND DMG     REVERE                  42.42N 70.99W
06/01/2010                   SUFFOLK            MA   BROADCAST MEDIA

            TREE FELL ON HOUSE

0324 PM     TSTM WND DMG     MALDEN                  42.43N 71.06W
06/01/2010                   MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN ON FRANKLIN STREET

0345 PM     TSTM WND DMG     NORTON                  41.97N 71.18W
06/01/2010                   BRISTOL            MA   AMATEUR RADIO

            TREE INTO HOUSE ON WOODFIELD ROAD

0345 PM     LIGHTNING        CUMBERLAND              41.97N 71.46W
06/01/2010                   PROVIDENCE         RI   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING ON WINDSONG ROAD

0400 PM     LIGHTNING        WRENTHAM                42.07N 71.33W
06/01/2010                   NORFOLK            MA   AMATEUR RADIO

            *** 1 INJ *** HOUSE HIT BY LIGHTNING ON SHEAR STREET.
            UNKNOWN NUMBER OF INJURIES.

&&

WSIMPSON

The radar

The Brookhaven radar (KOKX), 101 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hartford

When
June 1, 4:11 PM EST to 4:25 PM EST
Where
Hartford County, 1.55 mi W of Hartford to East Hartford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.770, -72.750

Trees, wires, and large tree limbs were downed by thunderstorm winds in East Hartford and West Hartford.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240956.